Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 84, NWS Fort Worth, TX

November 5, 2000Denton County, Texas

NWS Fort Worth, TX issued this flash flood warning at Nov 5, 2000, 3:20 PM CST for Denton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 5, 2000, 3:20 PM CST (21:20 UTC)
Expired
Nov 5, 2000, 6:00 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 052121
FFWFWD
TXC121-060000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CST SUN NOV 5 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DENTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 600 PM CST

* AT 320 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM
  PRODUCING VERY HEAVY RAIN LOCATED NEAR DENTON....MOVING
  NORTHEAST AT 30 MPH. ADDITIONAL THUNDESTORMS WILL MOVE ACROSS
  DENTON COUNTY FROM THE WEST...AND WILL LIKELY PRODUCE AREAS OF
  FLOODING.

* LOCATIONS IN THE WARNING INCLUDE SHADY SHORES...SANGER...PILOT
  POINT...JUSTIN...DENTON...CORINTH... AND ARGYLE

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY.

LAT...LON 3339 9737 3306 9737 3313 9686 3342 9687

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 11:00 AM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Nov 5, 11:00 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 AM CST SUN NOV 5 2000

AREA OF SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP AND
INCREASE TO THE WEST OF CWA.  EXPECT THIS AREA TO INCREASE FURTHER
AND MOVE INTO WESTERN PORTION OF CWA DURING THE EARLY AFTERNOON AND
THEN TRACK TO THE EAST OVER THE REMAINDER OF THE REGION THROUGH THE
EVENING HOURS.

HAVE INCREASED POPS IN WESTERN ZONES...AND HAVE TWEAKEDD TEMPS
DOWNWARD A BIT WITH CLOUD COVER AND WET GROUND IN MANY AREAS. ALSO
REMOVED REFERENCES TO AFTERNOON IN APPROPRIATE ZONES.

.FTW...NONE.

81

In the hours before

Special weather statement, Nov 5, 12:02 PM CST, 3 hours 18 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 PM CST SUN NOV 5 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF NORTH CENTRAL TEXAS.

THIS AFTERNOON...A STRONG UPPER LEVEL LOW WAS ACCELERATING EAST
ACROSS ARIZONA. A COLD FRONT WAS MOVING EAST ACROSS WEST TEXAS. THE
COLD FRONT IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND EVENING ACROSS NORTH TEXAS. FORECAST INSTABILITY AND
VERTICAL WIND PROFILES SUGGEST DAMAGING WINDS...AND LARGE HAIL WILL
BE POSSIBLE WITH THESE THUNDERSTORMS. ISOLATED SUPERCELL
THUNDERSTORMS WILL ALSO BE POSSIBLE. SOME HEAVY RAINFALL IS ALSO
EXPECTED WITH SOME OF THESE THUNDERSTORMS.

EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTER GROUPS SHOULD
MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE
REQUIRED THIS AFTERN^OON AND EVENING.

83

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 3:38 PM CSTFlash Flood WarningFWDCooke112 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.